Thunderstorm Wind, Carroll
- When
- May 19, 6:15 PM EST to 6:30 PM EST
- Where
- Carroll County, Countywide
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $8,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.667, -85.133
Trees were downed.
4 thunderstorm wind, 2 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at May 19, 4:12 PM EST, 2 hours 3 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE WILMINGTON OH 512 PM EDT THU MAY 19 2005 .SHORT TERM (REST OF THIS AFTERNOON)... UPDATED TO REMOVE NORTHERN PORTIONS OF WHITEWATER VALLEY FROM TORNADO WATCH. ACTIVE CELL MOVING SOUTH-SOUTHEAST OF THEM AND REMAINDER OF ACTIVITY WILL BE WELL BELOW SEVERE LIMITS THROUGH 2Z. FRANKS && .PREVIOUS DISCUSSIONS... (ISSUED 324 PM EDT THU MAY 19 2005) SHORT TERM (TONIGHT THROUGH SATURDAY NIGHT)... GENERALLY HAD MINOR CHANGES IN GRIDS. WENT COOLER IN THE NORTH TONIGHT AS BOUNDARY IS PROGGED TO BE ALONG I-70 CORRIDOR BY DAYBREAK. LIKEWISE...RAISED TEMPS A FEW DEG IN THE SOUTH AS THEY SHOULD STAY WARM SECTORED THROUGH THE EVENING. MAJORITY OF FORCING WILL BE FOUND EARLY THIS EVENING IN THE CLOUD FREE WARM SECTOR SW OF CWA. THIS WILL GET TAKEN OVER BY H5 LOW DROPPING IN OHVLY FROM THE NW AND PRIMARILY KEEP THE SWRN CWA IN LIKELY POPS TONIGHT. EXPECT MAJORITY OF FCST AREA N OF OHRIVER TO BE GRUNGED OUT WITH STABLE AIR AT THE SFC DUE TO EARLIER SHOWERS. CLOUDS EXPECTED TO LINGER FRI AND NRLY FLOW HAS TEMPS ONCE AGAIN BELOW NORMAL. GRADUAL WARMUP EXPECTED SAT AS CLEARING SKIES WOULD ALLOW DIRECT SUNSHINE TO WARM READINGS BACK TO THE MID AND POSSIBLY SOME UPPER 70S. FRANKS LONG TERM (SUNDAY THROUGH THURSDAY)... UPPER FLOW WILL CONTINUE TO BE OUT OF THE NORTH THROUGH MID WEEK AS A PAIR OF UPPER LOWS MOVES ACROSS THE GREAT LAKES TO THE EAST COAST. THIS WILL KEEP TEMPS RELATIVELY COOL AND DAMP. THE COOLEST DAY WILL COME ON MONDAY WITH THE THREAT OF AFT INSTABILITY SHOWERS. A SLOW WARM UP WILL THEN TAKE PLACE INTO MID WEEK WITH TEMPS CLIMBING BACK TO NEAR NORMAL. TIPTON && .AVIATION (18Z-18Z)... BUSY WX THIS AFTERNOON AS HEAVIEST SHOWER/TS ACTIVITY EXPECTED TO BRING CIGS INTO THE MVFR CATEGORY. CIGS TO REMAIN UP FOR A WHILE THIS AFTERNOON ALTHOUGH VSBYS WILL BE HAMPERED BY ANY ACTIVITY AND LEFTOVER BR THIS EVENING AND OVERNIGHT FROM PAST RAINS. DONT BRING IN CIGS BLO VFR CATEGORY UNTIL THE EVENING HOURS AND GENERALLY KEEP THEM THERE THROUGH THE FCST. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 450 AM EDT THU MAY 19 2005 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-200850- ADAMS OH-AUGLAIZE OH-BOONE KY-BRACKEN KY-BROWN OH-BUTLER OH- CAMPBELL KY-CARROLL KY-CHAMPAIGN OH-CLARK OH-CLERMONT OH-CLINTON OH- DARKE OH-DEARBORN IN-DELAWARE OH-FAIRFIELD OH-FAYETTE OH-FAYETTE IN- FRANKLIN OH-FRANKLIN IN-GALLATIN KY-GRANT KY-GREENE OH-HAMILTON OH- HARDIN OH-HIGHLAND OH-HOCKING OH-KENTON KY-LEWIS KY-LICKING OH- LOGAN OH-MADISON OH-MASON KY-MERCER OH-MIAMI OH-MONTGOMERY OH- OHIO IN-OWEN KY-PENDLETON KY-PICKAWAY OH-PIKE OH-PREBLE OH-RIPLEY IN- ROBERTSON KY-ROSS OH-SCIOTO OH-SHELBY OH-SWITZERLAND IN-UNION OH- UNION IN-WARREN OH-WAYNE IN- 450 AM EDT THU MAY 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO. .DAY ONE...TODAY SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE REGION TODAY AND CONTINUE INTO TONIGHT. A FEW OF THE STORMS MAY BE SEVERE LATE THIS AFTERNOON AND THIS EVENING WITH THE MAIN THREAT BEING DAMAGING WIND AND POSSIBLY LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS AFTERNOON.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
401 PM EDT THU MAY 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND DMG OTWAY 38.87N 83.19W
05/19/2005 SCIOTO OH EMERGENCY MNGR
TREES DOWN FROM THUNDERSTORM WINDS
&&
JDRSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 357 PM EST THU MAY 19 2005 INZ050-058-059-192200- FAYETTE IN-UNION IN-WAYNE- INCLUDING THE CITIES OF...CONNERSVILLE...RICHMOND 357 PM EST THU MAY 19 2005 ...TORNADO WATCH 291 HAS BEEN CANCELLED... A CLUSTER OF SEVERE THUNDERSTORMS EXTENDED FROM NEAR SHELBYVILLE AND COLUMBUS INDIANA...BACK INTO SOUTHWEST INDIANA. THESE STORMS WILL REMAINING SOUTH OF EAST CENTRAL INDIANA OVER THE NEXT FEW HOURS. AS A RESULT...THE TORNADO WATCH HAS BEEN CANCELLED FOR FAYETTE...UNION AND WAYNE COUNTIES. INZ066-073>075-080-192200- DEARBORN-FRANKLIN IN-OHIO-RIPLEY-SWITZERLAND- INCLUDING THE CITIES OF...BROOKVILLE...VERSAILLES 357 PM EST THU MAY 19 2005 ...TORNADO WATCH 291 REMAINS IN EFFECT UNTIL 9 PM EST... A CLUSTER OF SEVERE THUNDERSTORMS EXTENDED FROM NEAR SHELBYVILLE AND COLUMBUS INDIANA...BACK INTO SOUTHWEST INDIANA. THESE STORMS WILL TRACK INTO SOUTHEAST INDIANA...AFFECTING VERSAILLES AND BROOKVILLE BY 5 PM EST. WIND GUSTS TO 60 MPH AND HAIL HAVE BEEN REPORTED WITH THESE STORMS IN CENTRAL INDIANA. USE CAUTION IF OUTDOORS THIS EVENING. KEEP AN EYE TO THE SKY AND WATCH FOR RAPIDLY CHANGING CONDITIONS. STAY TUNED TO NOAA WEATHER ALL HAZARDS RADIO FOR UPDATES. RYAN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 357 PM EST THU MAY 19 2005 INZ050-058-059-192200- FAYETTE IN-UNION IN-WAYNE- INCLUDING THE CITIES OF...CONNERSVILLE...RICHMOND 357 PM EST THU MAY 19 2005 ...TORNADO WATCH 291 HAS BEEN CANCELLED... A CLUSTER OF SEVERE THUNDERSTORMS EXTENDED FROM NEAR SHELBYVILLE AND COLUMBUS INDIANA...BACK INTO SOUTHWEST INDIANA. THESE STORMS WILL REMAIN SOUTH OF EAST CENTRAL INDIANA OVER THE NEXT FEW HOURS. AS A RESULT...THE TORNADO WATCH HAS BEEN CANCELLED FOR FAYETTE...UNION AND WAYNE COUNTIES. INZ066-073>075-080-192200- DEARBORN-FRANKLIN IN-OHIO-RIPLEY-SWITZERLAND- INCLUDING THE CITIES OF...BROOKVILLE...VERSAILLES 357 PM EST THU MAY 19 2005 ...TORNADO WATCH 291 REMAINS IN EFFECT UNTIL 9 PM EST... A CLUSTER OF SEVERE THUNDERSTORMS EXTENDED FROM NEAR SHELBYVILLE AND COLUMBUS INDIANA...BACK INTO SOUTHWEST INDIANA. THESE STORMS WILL TRACK INTO SOUTHEAST INDIANA...AFFECTING VERSAILLES AND BROOKVILLE BY 5 PM EST. WIND GUSTS TO 60 MPH AND HAIL HAVE BEEN REPORTED WITH THESE STORMS IN CENTRAL INDIANA. USE CAUTION IF OUTDOORS THIS EVENING. KEEP AN EYE TO THE SKY AND WATCH FOR RAPIDLY CHANGING CONDITIONS. STAY TUNED TO NOAA WEATHER ALL HAZARDS RADIO FOR UPDATES. RYAN
INZ066-073>075-080-200000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 507 PM EST THU MAY 19 2005 ...TORNADO WATCH 291 REMAINS IN EFFECT UNTIL 9 PM EST... THE TORNADO WATCH CONTINUES FOR DEARBORN...FRANKLIN...OHIO... RIPLEY AND SWITZERLAND COUNTIES UNTIL 9 PM EST. A CLUSTER OF SEVERE THUNDERSTORMS EXTENDED FROM NEAR VERSAILLES BACK INTO SOUTHWEST INDIANA. THESE STORMS WILL CONTINUE TO TRACK ACROSS SOUTHEAST INDIANA THROUGH 7 PM EST. WIND GUSTS TO 60 MPH AND LARGE HAIL HAVE BEEN REPORTED WITH THESE STORMS ACROSS CENTRAL AND SOUTHERN INDIANA. USE CAUTION IF OUTDOORS THIS EVENING. KEEP AN EYE TO THE SKY AND WATCH FOR RAPIDLY CHANGING CONDITIONS. STAY TUNED TO NOAA WEATHER ALL HAZARDS RADIO FOR UPDATES AND POSSIBLE WARNINGS. RYAN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 521 PM EST THU MAY 19 2005 INZ066-073>075-080-200000- DEARBORN-FRANKLIN IN-OHIO-RIPLEY-SWITZERLAND- INCLUDING THE CITIES OF...BROOKVILLE...VERSAILLES 521 PM EST THU MAY 19 2005 ...TORNADO WATCH 291 REMAINS IN EFFECT UNTIL 9 PM EST... THE TORNADO WATCH CONTINUES FOR DEARBORN...FRANKLIN...OHIO... RIPLEY AND SWITZERLAND COUNTIES UNTIL 9 PM EST. A CLUSTER OF SEVERE THUNDERSTORMS EXTENDED FROM NEAR VERSAILLES BACK INTO SOUTHWEST INDIANA. THESE STORMS WILL CONTINUE TO TRACK ACROSS SOUTHEAST INDIANA THROUGH 7 PM EST. WIND GUSTS TO 60 MPH AND LARGE HAIL HAVE BEEN REPORTED WITH THESE STORMS ACROSS CENTRAL AND SOUTHERN INDIANA. USE CAUTION IF OUTDOORS THIS EVENING. KEEP AN EYE TO THE SKY AND WATCH FOR RAPIDLY CHANGING CONDITIONS. STAY TUNED TO NOAA WEATHER ALL HAZARDS RADIO FOR UPDATES AND POSSIBLE WARNINGS. RYAN
The Louisville radar (KLVX), 104 km away, was scanning. The volume nearest the first event began at 23:16 UTC.
4 thunderstorm wind, 2 flood. Local standard time, as filed.
Trees were downed.
A couple of trees were knocked down.
Several trees were knocked down.
Trees were downed.
Thunderstorms produced two to three inches across Carroll and Owen counties during the evening. This caused high water on roads and flooding of basements to several homes near Carrollton.
Thunderstorms produced two to three inches across Carroll and Owen counties during the evening. This caused high water on roads and flooding of basements to several homes near Carrollton.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2005Every state in 2005This day in weather historyWarnings in Kentucky, May 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5448920, 5448921, 5448997, 5448922, 5448998, 5448999.